MAUDE Adverse Event Report: SPECTRANETICS CORPORATION ELCA CORONARY LASER ATHERECTOMY CATHETER; DEVICE, ANGIOPLASTY, LASER, CORONARY

SPECTRANETICS CORPORATION ELCA CORONARY LASER ATHERECTOMY CATHETER; DEVICE, ANGIOPLASTY, LASER, CORONARY
Model Number 110-004
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 11/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A3b) patient gender - not available from facility.H6) based on the device evaluation and investigation, the cause of the reported failure and damage could not be established.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A coronary atherectomy procedure commenced to treat a patient using a spectranetics ecla laser atherectomy catheter.During a third pass attempt, the foot pedal of the spectranetics cvx-300 excimer laser system was pressed; however, the elca was not working.The laser system was restarted, the elca was re-calibrated, but the same issue occurred.The elca was removed, and new elca was used to complete the procedure with no reported patient harm.During evaluation on 19feb2026, visual inspection found a breach to the working length, with broken fibers.Melting of the outer jacket was observed 4 mm from the distal tip.Calibration was no possible due to the breach at the working length.This event is being reported for unintended radiation exposure, potential for harm.

Brand Name
ELCA CORONARY LASER ATHERECTOMY CATHETER
Common Device Name
DEVICE, ANGIOPLASTY, LASER, CORONARY
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key24645888
Report Number3007284006-2026-00085
Device Sequence Number21311999
Product Code LPC
UDI-Device Identifier00813132025458
UDI-Public(01)00813132025458(17)260410(10)FG024C27A
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P910001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/10/2026
Device Model Number110-004
Device Catalogue Number100-004
Device Lot NumberFG024C27A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2026
Initial Report FDA Received Date03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER (MANUFACTURER, SIZE UNK); GUIDEWIRE (MANUFACTURER, SIZE UNK); INTRODUCER SHEATH (MANUFACTURER, SIZE UNK); SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM
Patient Age84 YR
Patient SexMale
Patient Weight79 KG
Patient EthnicityNon Hispanic
Patient RaceWhite